MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MAM3008
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the representative that doctor called and stated that when he deployed mam3008 he had a hard time pulling the applicator out.When he did pull it out it looked like the tip was missing and there was a piece of collagen stuck on the end.They x-ray'd the patient and it looks like the tip is inside the breast.The representatvie let them know that it appears to be tip sheer.The representative will reach out to the doctor to facility to train on how to use mam3008.This incident is recorded as complaint number (b)(4).
 
Additional Manufacturer Narrative
The mammomark biopsy site identifier is a sterile, single use device intended for use after an open surgical or percutaneous breast biopsy procedure to mark the biopsy site.The instruction for use and deployment guide, provided with the device, must be followed to avoid the applicator from shearing.In accordance with iso 13485:2016and iso 10993-1 requirements, the mammomark¿ biopsy site identifier devices have been tested for biocompatibility for their intended use and patient contactduration per iso 10993-1.The collagen marker and titanium clip are the only mammomark components classified as havingpermanent patient contact." components of the applicator are classified as "limited patient contact" and qualified for the intendeduse during the procedure.Applicator materials are considered medical-grade but have not been evaluated for permanentimplantation.As with any implanted device, the implant site should be monitored for any signs of irritation or reaction following the surgical procedure.It was reporetd by the representative that when the doctor deployed mam3008 he had trouble pulling the aplicator out.When the applicator was pulled out the tip was missing and there was a piece of collagen stuck on the end.After x-raying the patient they saw the tip was inside the patients breast.After reaching out to the reporter they stated that the material was not removed out of the patients breast.They could not confirm if the patient was going to undergo another procedure to get the tip removed, or if the device was getting returned.After reaching out again with no response, we are unable to confirm if the patient underwent adittional surgery to get the tip removed.Representative has reached out to the doctor/ facility to re-train on how to use the device and to also make them aware that the applicator materials are considered medical grade but have not been evaluated for permeant implantation.During the review of the device history record it was noted that the device the customer used during the procedure was expired.
 
Additional Manufacturer Narrative
The initial report was submitted on 02-nov-2022.This follow up report is being submitted to correct d4 the missing model number (mam3008).The initial report should have had the "initial" check box selected for g6 in addition to the "30-day" check box that was selected." h11 had grammatical errors that were corrected below: it was reported by the representative that when the doctor deployed mam3008 he had trouble pulling the applicator out.When the applicator was pulled out the tip was missing and there was a piece of collagen stuck on the end.After x-raying the patient they saw the tip was inside the patients breast.After reaching out to the reporter they stated that the material was not removed out of the patients breast.They could not confirm if the patient was going to undergo another procedure to get the tip removed, or if the device was getting returned.After reaching out again with no response, we are unable to confirm if the patient underwent additional surgery to get the tip removed.Representative has reached out to the doctor/ facility to re-train on how to use the device and to also make them aware that the applicator materials are considered medical grade but have not been evaluated for permeant implantation.During the review of the device history record it was noted that the device the customer used during the procedure was expired.

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
parque industrial, tijuana 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way fifth floor
cincinnati, OH 45241
MDR Report Key15716214
Report Number3008492462-2022-00013
Device Sequence Number5096502
Product Code NEU
UDI-Device Identifier00841911101659
UDI-Public(01)00841911101659(17)220502(10)F12044474D
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model NumberMAM3008
Device Lot NumberF12044474D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown